Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 97, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2022, 3:08 PM EDT for Decatur County, Rush County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2022, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 22, 2022, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:22 PM EDT | TSTM WND DMG | 3 Ne Clarksburg, IN | UPROOTED TREE OF UNKNOWN SIZE AND HEALTH AT THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WUUS53 KIND 221908
SVRIND
INC031-139-221945-
/O.NEW.KIND.SV.W.0097.220622T1908Z-220622T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
308 PM EDT Wed Jun 22 2022
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Rush County in central Indiana...
Northeastern Decatur County in central Indiana...
* Until 345 PM EDT.
* At 308 PM EDT, a severe thunderstorm was located 8 miles south of
Rushville, or 18 miles northwest of Batesville, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Clarksburg around 325 PM EDT.
Other locations in the path of this severe thunderstorm include Lake
Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3949 8558 3955 8546 3953 8530 3934 8530
TIME...MOT...LOC 1908Z 292DEG 22KT 3950 8543
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
White2 follow-up statements
938
WWUS53 KIND 221922
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
322 PM EDT Wed Jun 22 2022
INC031-139-221945-
/O.CON.KIND.SV.W.0097.000000T0000Z-220622T1945Z/
Rush IN-Decatur IN-
322 PM EDT Wed Jun 22 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN RUSH AND NORTHEASTERN DECATUR COUNTIES...
At 322 PM EDT, a severe thunderstorm was located near Lake Santee, or
13 miles northwest of Batesville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3947 8554 3952 8543 3953 8530 3934 8530
TIME...MOT...LOC 1922Z 292DEG 22KT 3947 8533
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
White339
WWUS53 KIND 221940
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
340 PM EDT Wed Jun 22 2022
INC031-139-221950-
/O.EXP.KIND.SV.W.0097.000000T0000Z-220622T1945Z/
Rush IN-Decatur IN-
340 PM EDT Wed Jun 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSH AND
NORTHEASTERN DECATUR COUNTIES WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3947 8554 3952 8543 3953 8530 3934 8530
TIME...MOT...LOC 1940Z 292DEG 22KT 3943 8520
$$
WhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:44 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 22, 2:44 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 244 PM EDT Wed Jun 22 2022 .Short Term...(This evening through Thursday night) Issued at 244 PM EDT Wed Jun 22 2022 ...Isolated Afternoon Strong Storms Possible... ...Slightly Milder Next 36 Hours... Isolated thunderstorms are developing ahead of a front in a congested cumulus field across southeastern portions of the area this afternoon. Very weak deep layer shear (effective bulk shear less than 20KT) will significantly limit storm organization, but ample instability and downdraft CAPE (MLCAPE 1500-2500 J/kg and DCAPE 1200-1500 J/kg respectively) suggest a few multicells capable of isolated strong to severe downbursts will be possible over the next few hours. Weak northwesterly steering flow (850-300 mb mean winds NW at 15KT) will direct these storms to the southeast, and all activity should be out of the area by 00Z, as well as beginning to weaken with the loss of diurnal heating. Until then, will have to be on the lookout for collapsing storm cores which could produce isolated damaging gusts. Tonight into Thursday night, surface high pressure will drift eastward across the area. Aside from a bit of mid and high cloud at times, mostly clear skies can be expected, and somewhat milder temperatures can be expected. Much lower dewpoints on generally northerly flow will make things feel quite a bit more comfortable. Temperature guidance was generally well clustered around the blend and made no significant changes as a result. Expect lows tonight and tomorrow generally in the low to mid 60s with highs tomorrow in the mid to upper 80s. && .Long Term...(Friday through Wednesday) Issued at 244 PM EDT Wed Jun 22 2022 ...Heating back up with a chance of storms this weekend... ...Cooling down early next week... Friday The long term will begin with northwesterly flow as a large upper- level ridge weakens and drifts westward. A weak impulse riding the northern edge of the ridge should approach on Friday. Most guidance develops convection upstream over Iowa, but gradually dissipates it as it approaches our western border. This solution makes sense, with a fairly dry column and subsidence due to the surface high pressure still residing across Indiana. For now, will include a slight chance of PoPs in the northwestern counties just in case lingering showers make it further downstream than modeled. Regardless, convective debris cirrus or mid-level clouds should overspread the area later friday through Saturday. Saturday The extent of any remnant cloud cover may impact high temperature potential over the weekend. Repeated rounds of upstream convection could maintain a fairly extensive cloud shield into Saturday. This would limit solar insolation and keep highs down a bit...though, of course this depends on how the convective situation upstream evolves. The pattern overhead, however, favors gradually increasing temperatures this weekend. A strong surface low over south-central Canada should drive warm air advection north into the Great Lakes. As a result, height rises should allow the upper-level ridge to elongate northeastward. Model consensus has 850 temps rising to around 20 to 22 degrees by Saturday afternoon. Highs generally around 90 seem reasonable, assuming cloud cover prevents us from reaching full heating potential. Sunday The aforementioned surface low in Canada will occlude and begin to drift eastward, flattening the ridge and dragging a cold front along with it. This front will be in the process of traversing Indiana by Sunday morning. Scattered showers and storms are possible along this boundary...but weak upper-level support should preclude widespread severe potential. Cooler and drier air will then spread southward in the post-front environment, leading to pleasant weather for most places by Sunday evening. Monday through Wednesday By early next week, ensemble guidance suggests that extensive surface high pressure settles into the lower Ohio River Valley after Sunday's cold front. Low humidity, large-scale subsidence, and relatively clear skies should allow very pleasant weather to continue into the first half of the new week. Aloft, northwesterly flow develops and persists through the end of the long term period. && .Aviation...(18Z TAF Issuance) Issued at 1259 PM EDT Wed Jun 22 2022 IMPACTS: * No impacts expected, but isolated PM storms cannot be ruled out south. DISCUSSION: VFR through the period. A weak front moving through the area is quickly turning winds to the north. Speeds will be up to around 8- 10KT during the afternoon, weakening this evening. Winds will be northerly throughout the period. Some scattered mid and high cloud can be expected. An isolated afternoon thunderstorm cannot be ruled out, primarily at BMG, but chances are far too low for inclusion. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...Nield Long Term...Eckhoff Aviation...Nield
Hazardous weather outlook, Jun 22, 3:13 AM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 313 AM EDT Wed Jun 22 2022 INZ021-028>031-035>049-051>057-060>065-067>072-230715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 313 AM EDT Wed Jun 22 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Hot conditions can be expected this afternoon with heat index values near 100 degrees. Isolated thunderstorms are possible south of the I-70 corridor this afternoon and evening. While most areas are expected to remain dry, any storm that develops could produce heavy rain, lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible again over the weekend as a front approaches the region. It is too soon to determine if storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 22, 2:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
257 PM EDT Wed Jun 22 2022
INZ057-065-221930-
Rush IN-Decatur IN-
257 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southern Rush and
northeastern Decatur Counties through 330 PM EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rushville, or 16 miles east of Shelbyville, moving southeast at 30
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Rush and
northeastern Decatur Counties, including the following locations...
Lake Santee, Milroy, Clarksburg, Moscow and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3948 8560 3963 8550 3958 8530 3935 8530
TIME...MOT...LOC 1856Z 292DEG 24KT 3952 8546
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WhiteThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:57 PM EDT | Special Weather Statement | IND | Rush | 33 min |
| Jun 22, 3:45 PM EDT | Special Weather Statement | IND | Jennings | 15 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.